MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 430 MM, GRASPING FORCEPS, JOHANN LONG; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", 5 X 430 MM, GRASPING FORCEPS, JOHANN LONG; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number WA64130L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The issue reported by the customer is evaluated as plausible.According to the event description, the distal end of the item is broken.The item does not comply with the product specification and can no longer be used.Based on the results of the investigation, the cause is likely excessive force, exerted by a third-party repair.Despite best efforts, the lot/serial number for the affected device could not be obtained.Therefore, a dhr review could not be performed.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported, the plier insert broke on the distal end and repair is not possible.The issue occurred during preparation for use.There were no reports of patient harm.

Brand Name
JAWS "HIQ+", 5 X 430 MM, GRASPING FORCEPS, JOHANN LONG
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18846825
Report Number9610773-2024-00628
Device Sequence Number7757904
Product Code HET
UDI-Device Identifier04042761072083
UDI-Public04042761072083
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64130L
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Initial Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown